Alert archive / North Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 28, 2005, 1:02 PM EDT for Stanly County, North Carolina. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 1:02 PM EDT (17:02 UTC)
- Expired
- Jun 28, 2005, 2:30 PM EDT
- In force
- 88 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 159 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 281704
FFWRAH
NCC167-281830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
102 PM EDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 230 PM EDT
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS OVER SOUTHERN AND EASTERN
STANLY COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALBEMARLE...AUSTIN MILLS...BADIN...COTTONVILLE AND NORWOOD.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...ESPECIALLY HARDY
CREEK...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS.
THOSE LIVING IN FLOOD PRONE AREAS OR NEARBY FLOODING CREEKS AND
STREAM SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
LAT...LON 3521 8026 3519 8028 3542 8025 3543 8010
3532 8008 3526 8011 3516 8007 3516 8009
3519 8012 3516 8016 3516 8022
$$
WSS2 follow-up statements
000
WGUS72 KRAH 281734
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT TUE JUN 28 2005
NCC167-281830-
STANLY NC-
130 PM EDT TUE JUN 28 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM EDT FOR STANLY
COUNTY...ESPECIALLY SOUTHEASTERN SECTIONS OF THE COUNTY...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW HEAVY RAIN WITH THUNDERSTORMS AND THE POTENTIAL FOR FLASH
FLOODING OVER THE WARNED AREA. OF PARTICULAR CONCERN HAS BEEN THE
SOUTHEAST PART OF THE COUNTY WHERE RAINFALL RATES ARE 2.5 TO 3
INCHES PER HOUR. HARDY CREEK IN THE AREA BETWEEN AQUADALE AND
NORWOOD IS LIKELY TO FLOOD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBEMARLE...
ENDY...PLYLER AND PORTER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3519 8007 3517 8020 3519 8032 3542 8030
3534 8010
$$
RFG000
WGUS72 KRAH 281756
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT TUE JUN 28 2005
NCC167-281830-
STANLY NC-
151 PM EDT TUE JUN 28 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM EDT FOR SOUTHEASTERN
STANLY COUNTY...
AT 147 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SECONDARY
ROAD BRIDGES UNDERWATER WITH CREEKS OUT OF THEIR BANKS IN AND NEAR
THE COTTONVILLE COMMUNITY BETWEEN AQUADALE AND NORWOOD IN
SOUTHEASTERN STANLY COUNTY. THUNDERSTORM RAINFALL OF OVER 4 INCHES
INDICATED BY RADAR CONTINUE TO PRODUCE FLASH FLOODING OVER THE
WARNED AREA. RAINFALL SHOULD SUBSIDE AS THE STORMS MOVE NORTHEAST
DURING THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENDY...
PORTER...AQUADALE...COTTONVILLE...AND NORWOOD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. TO ESCAPE RISING WATER MOVE IMMEDIATELY TO HIGHER GROUND.
LAT...LON 3519 8007 3515 8020 3519 8032 3535 8027
3535 8009
$$
RFGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:21 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 28, 11:21 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1121 AM EDT TUE JUN 28 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... 12Z UPPER AIR ANALYSIS DEPICT VERY MOIST AIRMASS OVER CENTRAL NC. PRECIP WATER VALUES HOVERING AROUND 1.8 INCHES. THUS...SHOWERS AND STORMS WILL BE EFFICIENT RAIN PRODUCERS LEADING TO HEAVY DOWNPOURS. IN ADDITION...DECENT 250MB DIVERGENCE WILL LIKELY AID IN DEVELOPMENT/SUSTAINING CONVECTION OVER THE WESTERN PIEDMONT. WIND PROFILE INDICATES A BIT MORE WIND THAN YESTERDAY THUS SHOULD SEE SOME MOVEMENT OF CELLS TO THE N-NE COMPARED TO THE NEARLY STATIONARY STORMS OBSERVED MONDAY. WILL MAINTAIN LOW CATEGORICAL TO HIGH LIKELY POPS (W TO E) THIS AFTERNOON AND TONIGHT. PLACED EMPHASIS ON HEAVY RAIN ALONG AND WEST OF U.S. 1. BRIEF PERIODS OF SUN THIS AFTERNOON SHOULD ALLOW MOST AREAS TO REACH PROJECTED MAX TEMPS. ONLY CONCERN IS THE FAR WEST WHERE PROLONG RAIN MAY RESULT IN MAX TEMPS A CATEGORY COOLER THAN FORECAST. && .PREVIOUS DISCUSSION... (ISSUED 300 AM EDT TUE JUN 28 2005) SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... GFS CONTINUES TO GENERATE GRID FEEDBACK PRECIPITATION. IN SPITE OF THIS THERE ARE SOME SIMILARITIES BETWEEN THE ETA/NAM AND GFS. HIGH VALUES OF PRECIPITABLE WATER EXPECTED TO EDGE EVEN HIGHER THROUGH MID MORNING THURSDAY...WHEN A WEAK TROUGH WILL SHIFT WINDS MORE WEST AND DRY THINGS OUT A BIT. WEAK SPEED CONVERGENCE IN ETA/NAM KEEPING FORECAST OF HEAVIEST RAINFALL IN SOUTH CAROLINA TODAY. MODELS IN ROUGH AGREEMENT IN INCREASING 850 MILLIBAR FLOW LATE TONIGHT OVER THE EAST PARTS OF THE NORTH CAROLINA AND PERSISTING UNTIL THE TROUGH PASSAGE THURSDAY. THUS THE BETTER PRECIPITATION AMOUNTS OVER THE NEXT 36 HOURS ARE EXPECTED TO BE IN THE EASTERN TWO THIRDS OF CENTRAL NORTH CAROLINA. AM WARY OF EMPHASIZING ANY FLOOD THREAT OVER AND AREA OF MOSTLY SANDY SOILS AND LITTLE TERRAIN THAT ON A WHOLE HAS BEEN RELATIVELY DRY RECENTLY. A POSSIBLE FLOOD WATCH SOMETIME DURING THIS PERIOD CAN NOT BE RULED OUT BUT CONFIDENCE AND MODEL CONVERGENCE WILL HAVE TO BE HIGHER. WILL LIKELY SEE A DROP OFF IN CONVECTION THURSDAY WITH ANY EARLY EVENING SHOWERS DYING RELATIVELY QUICKLY. AFTERNOON TEMPERATURES LITTLE CHANGED ALTHOUGH DID RISK PUSHING EVERYONE INTO THE 90S THURSDAY. LOWS CONTINUE GENERALLY ON THE HIGH SIDE OF 70. LONG TERM (FRIDAY THROUGH MONDAY)... FRIDAY LOOKING HOT WITH DIURNAL RAIN CHANCES. WILL CONTINUE TO RISK LEAVING THE WEEKEND MOSTLY DRY...ALTHOUGH GFS IS ATTEMPTING TO DEVELOP A WEAK LOW IN THE SOUTHEAST. WILL CONTINUE TO FAVOR THE SURFACE HIGH PRESSURE TO THE NORTH AT THIS TIME AND GENERAL DRYNESS INTO MONDAY. AVIATION... SHOWERS WILL BE WIDELY SCATTERED ACROSS THE AREA THROUGH THE AFTERNOON. WILL HAVE VCSH WITH VFR CEILINGS AND VISIBILITIES THROUGH THE EVENING. EXPECT SIMILAR LOWING OF CEILINGS AND VISIBILITIES TO LAST NIGHT DUE TO A MOIST AIR MASS IN PLACE...GIVING GENERALLY MVFR VISIBILITY WITH IFR CEILINGS. AS LAST NIGHT FAY WILL GO LOWER TO IFR VISIBILITY AND LIFR CEILINGS. EXPECT AS RISE IN CEILINGS SIMILAR TO THIS MORNING...LIFTING TO VFR BY 16Z. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WSS
Hazardous weather outlook, Jun 28, 5:55 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 555 AM EDT TUE JUN 28 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 555 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER THERE IS SOME INDICATION WEDNESDAY AND WEDNESDAY NIGHT COULD HAVE A POTENTIAL FOR HEAVY RAINS. THE EASTERN TWO THIRDS OF CENTRAL NORTH CAROLINA APPEARS TO BE MORE FAVORED THAN THE WEST. CONFIDENCE IN ANYTHING MORE THAN AN ISOLATED FLOOD THREAT CONTINUES TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 28, 10:30 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EDT TUE JUN 28 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1030 AM EDT TUE JUN 28 2005 ...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE THIS AFTERNOON AND EVENING... OCCASIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE STORMS WILL PRODUCE VERY HEAVY RAIN AND MAY MOVE REPEATEDLY OVER THE SAME AREAS. RAINFALL AMOUNTS COULD REACH BETWEEN 1 AND 3 INCHES IN AN HOUR. THIS COULD RESULT IN SOME LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER CONDITIONS. IF HEAVY RAINS OR FLOODING ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUED...BE PREPARED TO MOVE TO HIGHER GROUND. DGS
Special weather statement, Jun 28, 10:33 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1033 AM EDT TUE JUN 28 2005 NCZ073-074-083-084-281630- ANSON-MONTGOMERY-RICHMOND-STANLY- 1033 AM EDT TUE JUN 28 2005 ...AREAS OF HEAVY RAIN WILL MOVE ACROSS RICHMOND... MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 1230 PM EDT... AT 1028 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS APPROACHING THE SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA FROM SOUTH CAROLINA. THE SHOWERS AND STORMS WERE MOVING NORTH AT 15 MPH. THESE SHOWERS AND STORMS WILL OVERSPREAD SECTIONS OF ANSON AND RICHMOND COUNTIES BETWEEN 11 AM AND 12 NOON...AND PARTS OF STANLY AND MONTGOMERY COUNTIES BETWEEN 12 NOON AND 1 PM. SINCE THE AIRMASS IS VERY MOIST...THESE SHOWERS AND STORMS WILL PRODUCE RAINFALL AMOUNTS AROUND AN INCH IN LESS THAN AN HOUR. THIS WILL RESULT IN EXTENSIVE PONDING OF WATER ON AREA ROADWAYS...AND POSSIBLY LOCALIZED FLOODING OF SMALL CREEKS AND STREAMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. DONT TAKE ANY CHANCES....TAKE SHELTER IMMEDIATELY. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:02 PM EDT | Flash Flood Warning | RAH | Edgecombe | 88 min |
Nearby
Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.